Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 121, NWS Wilmington, NC

July 31, 2016Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 31, 2016, 4:53 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 4:53 PM EDT (20:53 UTC)
Expired
Jul 31, 2016, 5:45 PM EDT
In force
52 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 49 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2419 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WUUS52 KILM 312053
SVRILM
NCC017-047-312145-
/O.NEW.KILM.SV.W.0121.160731T2053Z-160731T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHEASTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 453 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
  WACCAMAW...OR 9 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAKE WACCAMAW...SANDYFIELD...LAGOON...CARVERS...COUNCIL...KELLY...
  CRUSOE ISLAND...BOLTON AND EAST ARCADIA.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 399 AND 415.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3450 7824 3449 7824 3448 7820 3447 7819
      3447 7818 3440 7825 3437 7823 3437 7824
      3417 7849 3423 7863 3460 7847
TIME...MOT...LOC 2053Z 214DEG 23KT 3431 7853 

HAIL...0.88IN
WIND...60MPH
 
$$

JDW
3 follow-up statements
511 
WWUS52 KILM 312111
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
511 PM EDT SUN JUL 31 2016

NCC017-047-312145-
/O.CON.KILM.SV.W.0121.000000T0000Z-160731T2145Z/
BLADEN NC-COLUMBUS NC-
511 PM EDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...

AT 511 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COUNCIL...OR
14 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...SANDYFIELD...LAGOON...CARVERS...COUNCIL...KELLY...
CRUSOE ISLAND...BOLTON AND EAST ARCADIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3450 7824 3449 7824 3448 7820 3447 7819
      3447 7818 3440 7825 3437 7823 3437 7824
      3417 7849 3423 7863 3460 7847
TIME...MOT...LOC 2111Z 214DEG 23KT 3440 7846 

HAIL...0.88IN
WIND...60MPH
 
$$

JDW
011 
WWUS52 KILM 312128
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT SUN JUL 31 2016

NCC017-047-312145-
/O.CON.KILM.SV.W.0121.000000T0000Z-160731T2145Z/
BLADEN NC-COLUMBUS NC-
528 PM EDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...

AT 528 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COUNCIL...OR
12 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...SANDYFIELD...COUNCIL...CRUSOE ISLAND...
BOLTON AND EAST ARCADIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3422 7862 3450 7851 3437 7825 3417 7849
TIME...MOT...LOC 2128Z 214DEG 16KT 3436 7849 

HAIL...0.88IN
WIND...60MPH
 
$$

JDW
641 
WWUS52 KILM 312140
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EDT SUN JUL 31 2016

NCC017-047-312150-
/O.EXP.KILM.SV.W.0121.000000T0000Z-160731T2145Z/
BLADEN NC-COLUMBUS NC-
540 PM EDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLADEN AND
NORTHEASTERN COLUMBUS COUNTIES WILL EXPIRE AT 545 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3422 7862 3450 7851 3437 7825 3417 7849
TIME...MOT...LOC 2138Z 214DEG 23KT 3436 7849 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:28 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 31, 4:28 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
428 PM EDT SUN JUL 31 2016

.SYNOPSIS...
The oppressive heat and humidity will slowly abate through early
this upcoming week. A cool front to our north will drop slowly
across the Carolinas by Wednesday and this will bring a higher
chance for thunderstorms early this week. Temperatures will
finally return to more normal mid-summer levels after today.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 PM Sunday...Lingering clouds from convection this
morning continuing to cover a large portion of forecast area. This
is helping to keep temps from soaring through the 90s. For now
temps were running just above 90 most places. This combined with
dewpoint temps in the mid to upper 70s was creating heat index
values near 105 or just above. Therefore heat advisory remains on
track for most places, but clouds and convection should knock the
heat index values below criteria in many spots heading into late
this aftn and eve.

Still looking like convective indices focus convection closer to
coast along sea breeze boundary and meso boundaries from earlier
convection with less potential along Piedmont trough inland.
Thunderstorms were developing along sea breeze boundary as winds
back to the south on the east side of boundary converging with a
more SW flow on the west side of boundary. The main area of storms
was running from inland Brunswick Cnty up through Pender Cnty this
aftn, in line with HRRR showing an early start to convection with
main focus along sea breeze. Some stronger storms possible early
aftn before convection wanes with greater focus out of local
forecast area through early this eve. SW steering flow producing
some back building this afternoon could produce some isolated
flooding in spots with stronger storms. SPC keeps area in general
thunder with some stronger storms possible.

Cloud cover is greater today and the earlier start to convection
could hamper increase in temps. Also, the winds have a greater
southerly component at the sfc. This should all combine to keep
slightly lower temps. H5 heights and 850 temps showed a dip early
today but do show a rise into this evening. May end up with a
sunnier and warmer end of day.

Models continue to show minor perturbation rounding the base of
broad mid to upper level trough this evening and producing some
stronger convection over north central NC along trough which
pushes southeast overnight. The associated convection should
track into the NW portion of area later this evening as it
weakens. Therefore kept some low end pops mainly in this area
tonight. Temps will once again remain high in very moist air mass,
with lows between 75 and 80 most places.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Broad mid to upper trough will push a cold
front into North Carolina which will slowly makes its way toward
the area by late Tues into Wed. It looks like sfc trough ahead of
this front will remain the focus for convection through Monday and
should get a push into or near our forecast area through Mon eve.
Also expect the sea breeze boundary to remain another focus of
convection. Overall, expect better chc of stronger amd more
widespread convection with better upper level support as ridge
slips away and mid to upper trough reaches down from the north as
it moves east across the northeast.

More widespread clouds and convection should keep temps slightly
lower, but still expect warm and humid air mass to keep heat index
values just below advisory criteria in places on Monday. By Tues,
temps will reach 90 to 95 once again, but winds will be more
westerly and lower dewpoint air should keep heat index values near
or below 100 in most spots.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...Weak cold front will be slowly dropping across
the southern portion of the CWA Wednesday, with much drier air
building in behind it. The GFS remains the most consistent model
with the slow fropa and dissipating by Thursday, with very dry air
advecting into the Carolinas Thursday and Friday. Along this front
during Wednesday, scattered tstms are likely, especially across
southern zones, before POP decreases considerably Thu/Fri to below
climo levels. If the GFS verifies verbatim, Thursday would be dry,
but will maintain SCHC for Thu and Fri. Temps behind Wednesday's
front will fall to climo or potentially slightly below, and if the
ongoing streak of consecutive days of 90+ at Florence is going to be
broken, Thu is the most likely day. Otherwise, the streak will
continue as next weekend the Bermuda ridge reasserts itself and
temps climb back to above climo with increasing summertime tstm
chances.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...Sea breeze induced convection to dominate this
afternoon. This based on latest 88D trends along with near term
models such as the HRRR and RAP and even the WRF. In fact, the
models highlight the immediate coast of NC and SC as the likely
areas to observe convection the remainder of this aftn into early
this evening. Will indicate tempo groupings for all coastal
terminals. For the inland terminals, will indicate VCTS for the
remainder of this aftn and early evening. The same near term models
indicate only isolated storms possible inland, ie. along the i-95
corridor, thru sunset. Pea size hail and up to 35 kt wind gusts are
possible from the stronger storms.

For tonight, sw winds stay active closer to the coast but inland
will drop to less than 4 kt. inland terms may go calm towards
sunrise mon. This will raise the issue of possible br and will
likely indicate for LBT and possible FLO. For monday morning, the
atm will begin to destabilize by late morning with possible
convection breaking out by noon. Will indicate prob30 groupings to
highlight.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 200 PM Sunday...South-southwest flow will continue with the
Piedmont trough to the west of the coastal waters. As nocturnal
jet weakens winds will come down through early this aftn but will
spike up again late this aftn through early evening, and back to a
more southerly direction due to influence of sea breeze and
enhanced flow due to Piedmont trough inland. Overall winds are
expected to remain in the 10 to 15 knot range through the day and
seas will run between 2 and 4 feet.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Southwest return flow up to 15 kts through
Tues will begin to veer to the W-SW as a front nears the waters
late Tues into early Wed. With a nocturnal jet expected again
Monday night and the pressure gradient tightening up a bit, expect
the southwest winds to stay around 15 knots through most of the
period with some higher gusts under the influence of the sea
breeze. Seas will run between 2 and 4 feet through Mon but will
increase to around 4 to 5 ft in the outer waters Mon night into
Tues ahead of front/trough moving closer to the waters.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...Cold front will sag slowly southward across
the waters Wednesday before dissipating on Thursday, allowing for
Bermuda high pressure to return by the end of the week. The gradient
will remain slack through the period, so while a variety of wind
directions are forecast, speeds will be light. A period of NE winds
is expected late Wed into Thu, but otherwise southerly winds less
than 10 kts are expected to be predominant. Seas will be 2-3 ft
Wed/Thu thanks to a weak wind wave and SE swell, before falling to
around 2 ft Friday as the swell becomes dominant late.
&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 8 PM EDT this evening for SCZ017-023-024-
     032-033-039-053>056.
     Beach Hazards Statement until 8 PM EDT this evening for SCZ054.
NC...Heat Advisory until 8 PM EDT this evening for NCZ087-096-099-
     105>110.
MARINE...None.

&&

NEAR TERM...RGZ
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...DCH
Hazardous weather outlook, Jul 31, 2:11 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
211 PM EDT SUN JUL 31 2016

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053-055-056-010000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
211 PM EDT SUN JUL 31 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-010000-
COASTAL HORRY-
211 PM EDT SUN JUL 31 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RISK OF RIP CURRENTS.
   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-010000-
COASTAL BRUNSWICK-
211 PM EDT SUN JUL 31 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   HEAT ADVISORY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-010000-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
211 PM EDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 2:46 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
246 PM EDT SUN JUL 31 2016

SCZ055-056-311930-
COASTAL GEORGETOWN SC-INLAND GEORGETOWN SC-
246 PM EDT SUN JUL 31 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GEORGETOWN COUNTY UNTIL
330 PM EDT...

AT 245 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSON...OR NEAR PAWLEYS ISLAND...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...PAWLEYS ISLAND...MURRELLS INLET...JACKSON...YAUHANNAH...
PLANTERSVILLE...LITCHFIELD BEACH AND GEORGETOWN MEMORIAL HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3345 7935 3366 7918 3359 7910 3357 7910
      3357 7908 3353 7904 3347 7910 3340 7914
      3339 7923 3344 7918 3342 7921 3338 7926
      3339 7926 3336 7927
TIME...MOT...LOC 1845Z 226DEG 11KT 3347 7923

JDW
Special weather statement, Jul 31, 3:31 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
331 PM EDT SUN JUL 31 2016

NCZ096-099-105-109-312030-
INLAND BRUNSWICK NC-BLADEN NC-COLUMBUS NC-INLAND PENDER NC-
331 PM EDT SUN JUL 31 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN...PENDER...EAST
CENTRAL COLUMBUS AND NORTH CENTRAL BRUNSWICK COUNTIES UNTIL 430 PM
EDT...

AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER THE BOROUGH...OR 13 MILES SOUTHWEST OF BURGAW...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...NORTHWEST...SANDYFIELD...MONTAGUE...CURRIE...THE BOROUGH...
MALPASS CORNER...MURRAY TOWN...WHITE STOCKING...PHOENIX...
ROCKY POINT...WILLARD...ASHTON...RIEGELWOOD...POINT CASWELL...
FREEMAN...DELCO...WARDS CORNER...ROOKS AND LONG CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 413.
 US ROUTE 74 BETWEEN MILE MARKERS 411 AND 427.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3445 7767 3436 7789 3438 7790 3436 7794
      3438 7797 3437 7799 3436 7798 3434 7799
      3433 7803 3432 7803 3432 7801 3431 7802
      3418 7832 3433 7839 3473 7806 3472 7796
TIME...MOT...LOC 1931Z 230DEG 24KT 3443 7812

JDW
Special weather statement, Jul 31, 3:33 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT SUN JUL 31 2016

SCZ039-312015-
WILLIAMSBURG SC-
333 PM EDT SUN JUL 31 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WILLIAMSBURG COUNTY
UNTIL 415 PM EDT...

AT 333 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF SAINT STEPHEN...OR 18 MILES NORTHEAST OF MONCKS CORNER.
THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ANDREWS...EARLE...GOURDIN...TRIO AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3332 7971 3332 7974 3338 7979 3337 7980
      3339 7984 3341 7986 3342 7986 3344 7988
      3345 7990 3346 7991 3350 7996 3363 7971
      3348 7956 3337 7964 3334 7968 3331 7968
TIME...MOT...LOC 1933Z 234DEG 2KT 3340 7979

RGZ
Local storm report, Jul 31, 3:50 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
350 PM EDT SUN JUL 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 ESE BELLS CROSSROADS  34.41N  77.93W
07/31/2016                   PENDER             NC   TRAINED SPOTTER

            REPORT OF LARGE TREE DOWN IN ROADWAY ON HWY 133 NEAR
            FOREST LN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1600266

LACORTE
Special weather statement, Jul 31, 4:27 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
427 PM EDT SUN JUL 31 2016

NCZ096-099-105-109-312130-
INLAND BRUNSWICK NC-BLADEN NC-COLUMBUS NC-INLAND PENDER NC-
427 PM EDT SUN JUL 31 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN...SOUTHWESTERN
PENDER...CENTRAL COLUMBUS AND NORTHWESTERN BRUNSWICK COUNTIES UNTIL
530 PM EDT...

AT 426 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS...FROM NEAR BUGHILL...TO RIEGELWOOD...MOVING NORTHEAST
AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BETHEL...LAKE WACCAMAW...NORTHWEST...SANDYFIELD...FREEMAN...
CRUSOE ISLAND...FREELAND...OLD DOCK...PIREWAY...NAKINA...DELCO...
HONEY ISLAND...MOLLIE...DULAH...KELLY...BUGHILL...RIEGELWOOD...
BOLTON AND EAST ARCADIA.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 401 AND 424.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3453 7830 3433 7809 3398 7870 3411 7884
TIME...MOT...LOC 2026Z 224DEG 17KT 3423 7848

JDW
Special weather statement, Jul 31, 4:27 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
427 PM EDT SUN JUL 31 2016

SCZ032-033-039-053-055-312130-
INLAND HORRY SC-INLAND GEORGETOWN SC-MARION SC-WILLIAMSBURG SC-
FLORENCE SC-
427 PM EDT SUN JUL 31 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTH
CENTRAL GEORGETOWN...WEST CENTRAL HORRY...SOUTHWESTERN MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 530 PM EDT...

AT 425 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS, THE STRONGEST THUNDERSTORM WAS LOCATED OVER LAKE
CITY...MOVING EAST NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...JOHNSONVILLE...PAMPLICO...HEMINGWAY...POSTON...
KINGSBURG...PEE DEE CROSSROADS...OUTLAND...GRESHAM...INDIANTOWN...
FRIENDFIELD...BRITTONS NECK...CADES...HYMAN...HANNAH...DONGOLA...
SCRANTON...COWARD...STUCKEY AND LAKE CITY COMMUNITY HOSPITAL.

THIS INCLUDES SC HIGHWAY 22 NEAR MILE MARKER 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3373 7979 3397 7988 3406 7930 3392 7914
      3378 7915 3367 7934
TIME...MOT...LOC 2025Z 258DEG 31KT 3385 7973

DCH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:00 PM EDTSpecial Weather StatementILMRobeson60 min
Jul 31, 2:50 AM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson16 hr
Jul 31, 2:01 PM EDTSpecial Weather StatementILMPender44 min
Jul 31, 2:44 PM EDTSpecial Weather StatementILMPender46 min
Jul 31, 3:05 PM EDTSevere Thunderstorm WarningILMPender27 min
Jul 31, 3:31 PM EDTSpecial Weather StatementILMPender59 min
Jul 31, 3:43 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender27 min
Jul 31, 4:41 PM EDTAreal Flood AdvisoryILMColumbus3 hr
Jul 31, 5:32 PM EDTAreal Flood WarningILMColumbus3 hr
Jul 31, 6:52 PM EDTCoastal Flood AdvisoryILMNew Hanover3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.